What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Oct 7, 5:38 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 7, 5:38 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
738 PM EDT Sat Oct 7 2017
...Updated Aviation Discussion...
.Short Term (Now through Sunday Night)...
Issued at 240 PM EDT Sat Oct 7 2017
...Widespread Soaking Rains Expected Tonight Through Sunday...
Active period as two systems work together to bring us some soaking
rains. The first is bringing us some cloud cover and some showers
early this afternoon. Coverage should become more widespread by late
afternoon, as the region moves into the right rear quadrant of a
departing upper level jet over the Midwest. That forcing should end
early Sunday morning, but then round two will come in the form of
the decaying Tropical Cyclone Nate. That system is forecast to move
into Eastern Kentucky later Sunday evening.
As far as weather hazards. Late this afternoon through the evening
hours we will have to watch for gusty winds as well as watch for
rotating signatures, as our environment could allow for an isolated
tornado or two...low level wind shear is in the 30-40 knot range and
effective helicities range from 200-400. Also, precipitable waters
bump up over 2 inches, indicating a heavy rain threat. With bands of
precip expected to form along that enhanced lift axis behind the
jet, we should see a swath of 1-2 inch rainfall totals, possibly
more, along a line from Hartford to Louisville.
That banding will weaken somewhat early Sunday, but the NAM doesn't
rid us of it entirely...it just makes it weaker. The heavier rain
focus then will shift to the rains coming in just ahead of Nate by
late Sunday afternoon, mainly along and east of the I-65 corridor.
Current pressure forecasts indicate a looser gradient over our area,
with tighter packing east of the center. So not as worried about a
wind threat. However, there could once again be decent shear close
and east of the center for additional rotating showers in the Sunday
evening time frame. At this point, that threat should stay around
the Lake Cumberland area, if we can realize any low-level
instability.
Briefly debated putting out a flood watch, but a couple of factors
argue against it. Our flash flood guidance is very high, owing to
several days in a row of dryness. Area rivers should easily handle
the rain as well. Second, there will be some narrow swaths of higher
amounts, so we would not meet the widespread threat of flooding
rains criteria. Thus will continue to highlight the heavy rain
threat in the outlook product and our various social media posts.
Temperatures will be held in check with lower values during the day
and warming readings at night, thanks to all of the moisture in the
region.
.Long Term (Monday through Saturday)...
Issued at 230 PM EDT Sat Oct 7 2017
We should start to dry out, briefly, Monday and Monday night. Then a
warm front will lift north into the area Tuesday, bringing a return
to shower/storm chances for midweek, as that boundary lingers over
the area. For late week, ridging builds into the area again, which
should bring a dry and warming trend.
&&
.Aviation (00Z TAF Update)...
Issued at 738 PM EDT Sat Oct 7 2017
Showers and thunderstorms can be expected this evening ahead of a
pre-frontal trof and cold front coming in from the west. As Nate
approaches and interacts with the front, rain will become more
widespread and possibly heavy late tonight and into Sunday. As the
very moist, tropical atmosphere settles in ceilings will drop and
remain low.
Winds will come in from the south and southwest this evening ahead
of the front, then switch to the east-northeast tomorrow as Nate's
circulation heads into eastern Kentucky.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Short Term........RJS
Long Term.........RJS
Aviation..........13
Hazardous weather outlook, Oct 7, 12:51 PM CST, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
251 PM EDT Sat Oct 7 2017
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
251 PM EDT Sat Oct 7 2017 /151 PM CDT Sat Oct 7 2017/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Rain chances pick up along the Ohio River this afternoon and
continuing into the rest of Central Kentucky overnight, as a cold
front interacts with tropical moisture moving into the region.
Scattered thunderstorms will develop within theses rains. The main
threats with these storms will be brief gusty winds and heavy
rainfall. An isolated tornado cannot be ruled out through the evening
hours.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Widespread rain and a few thunderstorms are expected Sunday through
Sunday night as the remnants of Hurricane Nate move north from the
Gulf Coast. Locally heavy rainfall will be possible. Refer to the
National Hurricane Center for the official intensity and track
forecast of current Tropical Storm Nate.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for stronger winds this evening as
well as heavy rains and flooding through the weekend.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
RJS
In the hours before
Special weather statement, Oct 7, 4:54 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
654 PM EDT SAT OCT 7 2017
INZ076-083-084-072315-
Crawford-Orange-Dubois-
654 PM EDT SAT OCT 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DUBOIS...
NORTHWESTERN CRAWFORD AND WESTERN ORANGE COUNTIES...
At 652 PM EDT, radar indicated strong thunderstorms from near Jasper
to 6 miles northeast of Dale.
Movement was northeast at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jasper, Paoli, Ferdinand, French Lick, Orangeville, West Baden
Springs, Birdseye, Dubois, Hillham and Celestine.
LAT...LON 3845 8689 3853 8682 3853 8668 3867 8668
3869 8666 3869 8648 3839 8649 3825 8670
3825 8679 3820 8680 3820 8693
TIME...MOT...LOC 2252Z 227DEG 46KT 3843 8685 3821 8688
13Special weather statement, Oct 7, 5:43 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
743 PM EDT SAT OCT 7 2017
INZ076-077-080015-
Orange-Washington-
743 PM EDT SAT OCT 7 2017
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT EAST CENTRAL
ORANGE AND WESTERN AND NORTHERN WASHINGTON COUNTIES...
At 742 PM EDT, radar indicated showers from 8 miles northeast of
Paoli to 10 miles west of Salem to 14 miles northeast of English.
Movement was northeast at 40 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Salem, Campbellsburg, Livonia, Saltillo, Bromer, Kossuth, Smedley,
Claysville, Hitchcock, and Prowsville.
Persons in campgrounds should consider seeking sturdy shelter until
these gusty showers pass.
LAT...LON 3878 8606 3876 8603 3877 8602 3876 8601
3877 8598 3876 8599 3875 8597 3874 8597
3863 8591 3847 8631 3860 8637 3878 8618
3876 8614 3877 8610 3878 8610
TIME...MOT...LOC 2342Z 232DEG 36KT 3860 8632 3855 8629 3851 8631
13Special weather statement, Oct 7, 7:17 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
817 PM CDT SAT OCT 7 2017
KYZ023-024-026-027-080145-
Grayson-Hancock-Ohio-Breckinridge-
817 PM CDT SAT OCT 7 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK...
NORTHWESTERN GRAYSON...SOUTHWESTERN BRECKINRIDGE AND OHIO COUNTIES...
At 817 PM CDT, a strong thunderstorm was located near Hartford,
moving northeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hartford, Beaver Dam, Fordsville, Centertown, Taffy, Ralph, Shreve,
Tousey, Magan and Jingo.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3755 8705 3761 8698 3767 8682 3768 8683
3777 8666 3750 8652 3736 8710 3748 8711
TIME...MOT...LOC 0117Z 242DEG 39KT 3750 8697
AMS